MAUDE Adverse Event Report: SYNTHES MEZZOVICO 6.0MM TI PRECONTOURED ROD 65MM STRAIGHT LENGTH/400MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES MEZZOVICO 6.0MM TI PRECONTOURED ROD 65MM STRAIGHT LENGTH/400MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.600.016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier reported as: (b)(6).Patient¿s weight is unknown.Date of postoperative rod breakage is unknown.Additional device product codes: mni, mnh, kwp, kwq.Complainant device is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was performed for part # 04.600.016, lot # l226488: manufacturing location: (b)(4), manufacturing date: 19.Dec.2016: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a t10-ilium posterior spine fusion using the synthes universal spine system (uss) on (b)(6) 2017.At total of twenty uss 9.0mm screws (with collar and nuts) and two 2 rods were originally implanted.At an unknown time after this surgery the patient broke both rods between the l2-l3 levels.It is unknown how the patient became aware of this.Surgeon did report that the patient was in an automobile accident after his surgery at an unknown time.Surgeon performed the revision on (b)(6) 2017.During the revision, surgeon removed the uss nuts and collars and then removed the two broken rods.Each of the rods were broken between l2 and l3 disc position on both.Surgeon then checked the bone purchase of the screws that were implanted from the (b)(6) 2017 surgery.At the l2 and l3 levels, he replaced only the right l2 screws due to better bone purchase to support the new rod that was to be implanted.At this level he removed a 9.0 x 60mm screw and replaced with larger uss screw.Also, during the revision it was noted that there were approximately five (5) each (exact number of screws are unknown) 9.0mm ti side opening screws (specific dynamiter unknown) that were replaced in the thoracic portion of the spine.Exact spine postilion of these screws are unknown.The reason for these screw replacement was also due to the surgeon felt he needed better bone purchase for the new rods support.Surgeon then placed new rods and connected them to the screws.Revision surgery was completed successfully with no additional time delay.Patient is reported in stable condition.Concomitant devices reported: uss ti nut 11mm width across flats (part # 498.003, lot # unknown, quantity 20), uss 6.0mm ti collar (part # 498.010, lot # unknown, quantity 20), 9.0mm side -opening screw (part # 498.880, lot # unknown, quantity 1), 9.0mm side-opening screws (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 6.0mm ti precontoured rod.This is report 1 of 2 for complaint (b)(4).

Brand Name
6.0MM TI PRECONTOURED ROD 65MM STRAIGHT LENGTH/400MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6804886
Report Number1000562954-2017-10182
Device Sequence Number11155567
Product Code NKB
UDI-Device Identifier10705034734125
UDI-Public(01)10705034734125(10)L226488
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.600.016
Device Catalogue Number04.600.016
Device Lot NumberL226488
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/18/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR